Journal of Mathematical Biology

, Volume 52, Issue 4, pp 419–438

Global stability in a chemostat with multiple nutrients


    • Department of MathematicsUniversity of Florida
  • Simon A. Levin
    • Princeton University
  • Eduardo D. Sontag
  • Christopher A. Klausmeier
    • Georgia Institute of Technology

DOI: 10.1007/s00285-005-0344-4

Cite this article as:
De Leenheer, P., Levin, S., Sontag, E. et al. J. Math. Biol. (2006) 52: 419. doi:10.1007/s00285-005-0344-4


We study a single species in a chemostat, limited by two nutrients, and separate nutrient uptake from growth. For a broad class of uptake and growth functions it is proved that a nontrivial equilibrium may exist. Moreover, if it exists it is unique and globally stable, generalizing a result in [15].

Copyright information

© Springer-Verlag Berlin Heidelberg 2006